Edoxaban and Gout: Hope everyone is... - British Heart Fou...

British Heart Foundation
19,022 members12,987 posts

Edoxaban and Gout

eric179
eric179

Hope everyone is coping in the lovely summer

I now have a leaking Mitral valve, with a touch of AF, and slowly working through all the Tests

I have been prescribed Edoxaban 3 months ago and have had 2 attacks of Gout since i started this medication. Now having to go on to Allopurinol, which i took many years ago and managed to control my Uric acid Levels with diet change, and Concentrated Cherry Juice , but not this time

Does anyone know if this is common with Anticoagulants, or should i change to another one

2 Replies
oldestnewest

There is nothing in the side effect listing for edoxaban to indicate that it causes gout. I’m no medic so its possible that it is an outcome of something else to do with how it works and what it does. It could of course be that you are unlucky and your recurring gout might just be coincidental with your taking endoxaban.

Emily_BHF
Emily_BHFBHF Nurse

Hi eric179 ,

With your diagnosis it is important that you take an anticoagulant to reduce your risk of formation of blood clots. Gout occurs when excess uric acid (a normal waste product) accumulates in the body, and crystals deposit in the joints. This may happen because either uric acid production increases or, more often, the kidneys are unable to remove uric acid from the body adequately. Certain foods, such as shellfish and alcohol, may increase uric acid levels and lead to gout attacks.

I am not aware of a connection between taking an anticoagulant and suffering from gout, but I would recommend discussing this further with your doctor.

Take care,

Emily

You may also like...